Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes persistent cough, fever and chills while on Mucinex and NyQuil?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1404 Questions
Question
My hard headed husband is not feeling well and I cant get him to the Dr.'s, Two weeks ago he had flu like , symptoms. Coughing, fever and chills. He was taking Mucinex and Nightquil. Then his urine changed color. He says it very dark at times, sometimes reddish and then sometimes its clear. He set up an apt with a urologist on 12/19/17. We flew to SC last Friday and since then he has been experiencing edema in his feet and ankles. ( I did too but mine have gone down) He has a light persistant cough still. I am at the end of my rope.
I am sorry also he said his pants were tight as well around his stomach today. He takes a mild rx for high blood pressure and has been taking it.I haven't gotten a response yet it has been almost 2 hrs.
Mon, 7 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Salah Saad Shoman 2 hours later
Brief Answer:
A possible glomerulonephritis

Detailed Answer:
Dear Ma'am, I have gone through your question and I understand your concerns but these symptoms raises the suspection of acute nephrotic syndrome or glomerulobephritis which is an inflammatory condition of the kidney ..Common symptoms of nephritic syndrome are:

1) Blood in the urine (urine appears dark, tea-colored, or cloudy)
2)Decreased urine output (little or no urine may be produced)
3) Swelling of the face, eye socket, legs, arms, hands, feet, abdomen, or other areas
4)High blood pressure
Other symptoms that may occur include:Blurred vision,Cough containing mucus , Shortness of breath, General ill feeling (malaise), drowsiness, confusion, aches and pains and headache..
I would recommend that your husband gets a blood test for kidney functions including blood urea nitrogen , creatinine and creatinine clearance together with urine analysis and test for protein content in urine in order to either confirm or exclude glomerulonephritis ..
In the mean while , he should restrict salt content in diet and try to rest as possible .. I hope you find this helpful ..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor